Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 14, 2017, 2:49 AM EST. It took effect at Feb 14, 2017, 7:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 2:49 AM EST (07:49 UTC)
- In effect from
- Feb 14, 2017, 7:00 PM EST
- Expired
- Feb 15, 2017, 3:11 AM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
408 WHUS73 KGRR 140749 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 AM EST TUE FEB 14 2017 LMZ844>849-141600- /O.EXT.KGRR.SC.Y.0012.000000T0000Z-170215T0000Z/ /O.NEW.KGRR.GL.W.0007.170215T0000Z-170215T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 249 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS INCREASING TO 30 KNOTS BY AFTERNOON THEN BECOMING NORTHWEST GALES TONIGHT. * WAVES...BUILDING TO 3 TO 6 FEET TODAY BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WDM
4 follow-up statements
876 WHUS73 KGRR 141559 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1059 AM EST TUE FEB 14 2017 LMZ844>849-150000- /O.CON.KGRR.SC.Y.0012.000000T0000Z-170215T0000Z/ /O.CON.KGRR.GL.W.0007.170215T0000Z-170215T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1059 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS BECOMING GALES TO 35 KNOTS TONIGHT. * WAVES...3 TO 6 FEET TODAY BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
190 WHUS73 KGRR 141956 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 256 PM EST TUE FEB 14 2017 LMZ844>849-150400- /O.CON.KGRR.SC.Y.0012.000000T0000Z-170215T0000Z/ /O.CON.KGRR.GL.W.0007.170215T0000Z-170215T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 256 PM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TJT
860 WHUS73 KGRR 150045 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 PM EST TUE FEB 14 2017 LMZ844>849-150845- /O.CON.KGRR.GL.W.0007.000000T0000Z-170215T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 745 PM EST TUE FEB 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
198 WHUS73 KGRR 150811 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 311 AM EST WED FEB 15 2017 LMZ844>849-151615- /O.CAN.KGRR.GL.W.0007.000000T0000Z-170215T1200Z/ /O.NEW.KGRR.SC.Y.0013.170215T0811Z-170216T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 311 AM EST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES...BUILDING TO 5 TO 8 FEET TODAY SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS.. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 14, 12:33 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 14, 12:33 AM EST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1233 AM EST Tue Feb 14 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 301 PM EST Mon Feb 13 2017 Mild temperatures will persist through Tuesday. This will be followed by colder temperatures Wednesday into Thursday with a burst of snow to the north Tuesday and then steadier light snow by the lakeshore Wednesday into Wednesday night. Temperatures will rise dramatically towards the end of the work week with weekend highs possibly hitting the lower 60s in spots. && .SHORT TERM...(This evening through Wednesday night) Issued at 301 PM EST Mon Feb 13 2017 Little change in thinking regarding precipitation trends. Clipper approaches the western Great Lakes early Tuesday night with an associated rise in lake inversion heights and convective instability, particularly over Northern Lower Michigan beneath the strongest upper PV advection. During the day Wednesday, lake instability maximum shifts towards far Southwest Lower MI with a longer lake fetch of northwest flow and sufficient inversion heights aided by the upper jet axis positioned south of the region. Increasingly anticyclonic surface flow and less favorable jet placement should end snow rather quickly early Thursday morning. .LONG TERM...(Thursday through Monday) Issued at 301 PM EST Mon Feb 13 2017 We are looking potentially record breaking warmth for this coming weekend and early next week, with mainly dry conditions expected through the period. The only chance of pcpn we have in the long term portion of the forecast is right at the beginning on Thu. Lake effect expected mid- week will be ending, and an elevated warm front will be pushing through as the cold air will be moving out. We still expect to see a progressive warm up from Fri right on through next Mon. We will see a fairly amplified ridge slowly push toward the area through Sat as troughing occurs out west. There are indications that a short wave could beat the ridge down briefly and try to push a cold front into the area. A westerly low level flow may temper temperatures a little on Sat with flow off of the cooler lake. We look to see more warming take place then Sun and Mon with temperatures pushing close to record levels in the lower 60s. The upper ridge will be reinforced as additional energy dives in across the Western U.S.. This warming will be assisted by the low level flow becoming more srly and not off of the lake. The reinforcement of the ridge should also keep pcpn from moving in across the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1233 AM EST Tue Feb 14 2017 VFR conditions are expected through early Tuesday morning. A cold front will drop from north to south through the day. Southwest winds around 10kts will increase and shift out of the west with gusts to around 20kts Tuesday afternoon. MVFR cigs will accompany the front but will likely be brief (couple of hours or so). Widely scattered rain/snow showers may develop along the front with little or no impact. Winds then shift out of the northwest behind the front Tuesday evening with cigs returning to VFR. && .MARINE... Issued at 301 PM EST Mon Feb 13 2017 No changes to previous thinking. && .HYDROLOGY... Issued at 302 PM EST Sun Feb 12 2017 River levels continue above normal and minor flooding continues on the Grand River at Ionia. Little precipitation is expected through the week and temperatures will be above normal, so river levels should fall into next weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 7 AM EST Wednesday for LMZ844>849. && SYNOPSIS...TJT SHORT TERM...TJT LONG TERM...NJJ AVIATION...JAM HYDROLOGY...63 MARINE...TJT
Hazardous weather outlook, Feb 13, 3:41 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 341 AM EST Mon Feb 13 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 341 AM EST Mon Feb 13 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A surge of colder air will cause a period of light lake effect snow showers from Tuesday night into Thursday morning. This will likely result hazardous travel conditions west of US-131 during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. LMZ844>849-140845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 341 AM EST Mon Feb 13 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will remain hazardous to small craft through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will remain hazardous to small craft through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 12:06 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 15 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.